MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® OPTION, HEAD, L, ø 40/+3.5, TAPER 12/14; HIP PROSTHESIS

ZIMMER GMBH BIOLOX® OPTION, HEAD, L, ø 40/+3.5, TAPER 12/14; HIP PROSTHESIS
Catalog Number 00-8777-040-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: femoral stem 12/14 neck taper, #item 00811400218, #lot 65514628.Allen medullary cement, #item 00801102016, #lot 65251526.Therapy date: on (b)(6) 2025.G2: foreign report source: australia.Attempts have been made to gather all product identification information and no further information has been provided.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a hip revision approximately 2 years post-implantation due to instability for unknown reasons.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Corrected/updated: b4, b5, d1, d2, d4, g1, g3, g6, h1, h2, h4.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
Follow up report.(b)(4).Updated: b4, b5, d2, d9, g1, g3, g6, h1, h2, h3, h6.Corrected: d4.The product involved in the reported event was not returned for investigation; however, a picture of the explanted femoral head in the operating theatre was provided and reviewed.The picture shows the seating side of the femoral head.The femoral head is covered in organic residue (blood).Metallic smearings can be seen on the seating surface of the femoral head as well as in the taper.Insufficient information provided.Unable to perform a compatibility check.The liner and g7 cup information is unknown.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Implant labels and surgical notes were provided for the implantation dated and reviewed by a healthcare professional with the following findings: the patient was classified as asa iii and underwent general anesthesia combined with spinal anesthesia.The specimen was sent to pathology.The femur was found to be grossly loose and was explanted with minimal bone loss, and competitor products were also explanted.No further medical records were provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
BIOLOX® OPTION, HEAD, L, ø 40/+3.5, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22375295
Report Number0009613350-2025-00478
Device Sequence Number8091615
Product Code LZO
UDI-Device Identifier00889024430570
UDI-Public(01)00889024430570(17)240131(10)2745088
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Catalogue Number00-8777-040-03
Device Lot Number2745088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/08/2025
10/03/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/28/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age49 YR
Patient SexFemale